Alert archive / Missouri / Areal Flood Warnings in 2026

Areal Flood Warning 2, NWS St. Louis, MO

March 5, 2026Madison County, Missouri

NWS St. Louis, MO issued this areal flood warning at Mar 5, 2026, 5:27 AM CST for Madison County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2026, 5:27 AM CST (11:27 UTC)
Expired
Mar 5, 2026, 10:00 AM CST
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Madison County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.5 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2026-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2026-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 5, 5:27 AM CST, 0 minutes earlier. Its key messages:

  • Most showers and thunderstorms will exit by mid-morning, but isolated to scattered showers and thunderstorms will remain possible at times through Friday morning
  • Showers and thunderstorms are forecast again Friday evening into Saturday morning with a passing cold front. Central and northeastern MO have the highest threat of severe thunderstorm relative to the rest of the CWA.
Area forecast discussion, Mar 5, 5:27 AM CST, 0 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
527 AM CST Thu Mar 5 2026

.KEY MESSAGES...

- Most showers and thunderstorms will exit by mid-morning, but
  isolated to scattered showers and thunderstorms will remain
  possible at times through Friday morning

- Showers and thunderstorms are forecast again Friday evening
  into Saturday morning with a passing cold front. Central and
  northeastern MO have the highest threat of severe thunderstorm
  relative to the rest of the CWA.

&&

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 316 AM CST Thu Mar 5 2026

A broad area of showers and embedded thunderstorms are ongoing early
this morning within low to mid-level isentropic ascent ahead of an
approaching upper-level trough and within a 30 to 40 kt LLJ
overrunning a wavering front. Some training of thunderstorms has
occurred across southeastern MO where heavier rain fell earlier on
Wednesday, resulting in isolated flash flooding where 2 to 4" is
estimated to have fallen overnight. Showers and thunderstorms will
gradually shift east of I-44 (MO) and I-55 (IL) through daybreak,
largely exiting the CWA by mid-morning as the shortwave trough axis
passes and shunts forcing and deeper moisture to the east.
Additionally, areas of dense fog have developed, but have become at
least temporarily confined to northeastern MO/west-central IL, mixed
out by showers and thunderstorms elsewhere. However, as
precipitation ends, we will have to watch for dense fog expanding
back southeastward through the morning.

Aside from a few isolated showers or thunderstorms in far
southeastern MO/southwestern IL this afternoon and evening near the
stalled front, largely dry conditions are expected after mid-morning
with mid-level height rises/subsidence becoming dominant. Fog will
also dissipate by mid-morning, but it is uncertain how much clouds
will break and scatter through the afternoon. With less
precipitation, high temperatures are forecast to at least be warmer
than previous days, but exact values will be dependent on cloud
cover. As such, high temperatures in the 60s F are forecast with
values closer to 70 F if/where clouds scatter.

Tonight into Friday morning, the front will lift northward as a weak
warm front accompanied by isolated to scattered showers and
thunderstorms, mainly after midnight along/north of I-70, as well as
perhaps some patchy drizzle and fog. Many CAMs and short-term models
also depict an MCV emanating from earlier Southern Plains
thunderstorms quickly lifting northward through western MO, which
could pose a conditional opportunity for greater coverage of showers
and thunderstorms in central and northeastern MO Friday morning
depending on its exact track.

After mid-morning, the daytime Friday should be mainly dry with a
capping inversion present and a lack of appreciable forcing. With
the CWA entrenched in a warm sector with 850-hPa temperatures around
the 99th climatological percentile and even some downslope warming
off the Ozark Plateau, the ingredients are all on the table for a
very warm (and breezy) day with high temperatures in the 70s to near
80 F. NBM probabilities of 80+ F high temperatures are 50 to 80
percent around the Missouri River, indicating the potential for
warmer temperatures if less cloud cover and deeper mixing occurs.

Pfahler

&&

.LONG TERM...  (Friday Night through Wednesday)
Issued at 316 AM CST Thu Mar 5 2026

Friday evening, showers and thunderstorms are anticipated to
initiate across eastern KS/western MO along/ahead of a cold front in
an environment favorable for severe thunderstorms. Model guidance
still varies on the timing of the front with a slight convergence
toward an arrival in northeastern and central MO around 06z Friday
night and then the I-44 (MO) and I-55 (IL) corridors around 12z
Saturday. This late timing of the front suggest that a weakening
QLCS will likely move through the area ahead/along of the cold
front, although exactly how quickly thunderstorms weaken is not
quite certain. Global ensemble model probabilities of 500+ J/kg
SBCAPE are 50 to 70 percent through 06z, which has trended slightly
higher than previous runs, but these probabilities still fall below
10 percent by 12z. Therefore, the severe threat is higher in central
and northeastern MO relative to the rest of the CWA with damaging
winds and tornadoes being the main hazards. It is also worth noting
that a few CAMs do initiate scattered thunderstorms in the warm
sector and have them reaching central/northeastern MO around 00z,
which opens a potential earlier window of severe thunderstorms that
will need to be monitored.

Showers and thunderstorms will likely be ongoing Saturday morning,
eventually departing southeastern MO/southwestern IL by the
afternoon. Thereafter, dry conditions will prevail into Monday with
cooler, still above average temperatures on Saturday behind the
front, followed by a warming trend through Sunday and Monday as low-
level southwesterly flow and WAA prevails. The NBM interquartile
range is tightly clustered on high temperatures reaching the 70s to
around 80 F on Monday.

The next opportunity for showers and thunderstorms will be sometime
Monday night through Wednesday, but there is uncertainty regarding
the ejection of an upper-level cutoff low from the Desert Southwest
east/northeastward through the Mid or Lower Mississippi River
Valley. This uncertainty is mainly focused on the timing and track
of the cutoff low as it interacts with the northern stream, allowing
a cold front to also eventually advance southward. There are model
solutions of this evolution that would be supportive of severe
weather across Mid-Mississippi River Valley, which is captured by
machine-learning guidance. That being said, severe weather is not
being messaged due to the forecast uncertainty.

Pfahler

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 526 AM CST Thu Mar 5 2026

IFR flight conditions will persist through at least mid-morning
across the area as low stratus lingers along with areas of fog,
occasionally with visibilities to 1/4SM in central/northeastern MO
and west-central IL. Flight conditions will improve through late
morning and afternoon, but there is a large amount of uncertainty on
how much improvement will occur. Latest model guidance trends have
been more pessimistic, decreasing confidence in improvement to VFR
flight conditions today. Therefore, only MVFR flight conditions have
been included at this point with even the potential for a relapse
back to IFR flight conditions tonight. The highest chance of this
taking place is at KUIN. A warm front will lift northward tonight,
which may finally serve as the catalyst for improving flight
conditions. Additionally, isolated to scattered showers and
thunderstorms could accompany the front late tonight/Friday morning,
but confidence is not high that any of the terminals will be
directly impacted.

Pfahler

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 6 AM CST early this morning for Audrain
     MO-Boone MO-Knox MO-Lewis MO-Marion MO-Monroe MO-Pike MO-
     Ralls MO-Shelby MO.

IL...Dense Fog Advisory until 6 AM CST early this morning for Adams
     IL-Brown IL-Greene IL-Macoupin IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Mar 5, 3:24 AM CST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
324 AM CST Thu Mar 5 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-060930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
324 AM CST Thu Mar 5 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms, mainly this morning and again
tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms Friday morning and then Friday
night into Saturday morning. There is a threat of severe
thunderstorms Friday evening into overnight, mainly across central
and northeastern Missouri.

There is another chance of thunderstorms Monday night though
Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

Pfahler

In the hours before

Local storm report, Mar 5, 5:20 AM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
520 AM CST Thu Mar 5 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     Flood            1 SSW Park Hills        37.84N 90.53W
03/05/2026                   St. Francois       MO   Emergency Mngr

            Flat Creek rose above its bank and reached
            as far east as Garrert street and as far
            west as Camilla street. A few evacuations
            were required as water approached homes in
            these areas, but water receded quickly (by 4
            am).

&&

BRC

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:26 PM CSTSevere Thunderstorm WarningLSXCrawford, Iron, Washington32 min
Mar 4, 8:42 PM CSTDense Fog AdvisoryLSXAudrain, Boone, Knox, Lewis, Marion, Monroe and 3 more9 hr
Mar 4, 10:39 PM CSTAreal Flood AdvisoryLSXCrawford, Iron, Jefferson, Reynolds, Saint Francois, Washington6 hr
Mar 5, 1:50 AM CSTAreal Flood WarningLSXSainte Genevieve, Saint Francois3 hr
Mar 5, 1:53 AM CSTAreal Flood AdvisoryLSXMadison51 min
Mar 5, 2:27 AM CSTFlash Flood WarningLSXMadison3 hr
Mar 5, 4:26 AM CSTAreal Flood AdvisoryLSXSainte Genevieve, Saint Francois94 min
Mar 5, 7:28 AM CSTRiver Flood WarningLSXCrawford, Washington4 days
Mar 5, 7:28 AM CSTRiver Flood WarningLSXCrawford64 hr
Mar 5, 7:50 AM CSTRiver Flood WarningLSXReynolds28 hr
Mar 5, 9:41 AM CSTRiver Flood WarningLSXJefferson5 days
Mar 5, 5:51 AM CSTAreal Flood AdvisoryLSXMarion3 hr

Nearby

Areal Flood Warnings in Missouri, 2026Every areal flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.